MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT16EN35NGE061N
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms#: 617147.No lot number was provided; therefore, device history record review could not be completed.A product sample was received for evaluation.Visual and functional testing were performed.Visual inspection of the returned device using the unaided eye under normal plant lighting revealed that the teflon tubing used to bridge the airway line to the lumen in the shaft had worked its way inside the pilot balloon.The cuff of the returned device did inflate and deflate when air was inserted through the inflation valve, which indicates that the teflon tubing was in the correct location when the device was assembled; otherwise, the opening that joins the external airway line to the internal lumen would have been blocked by adhesive.The inflation valve was removed from the pilot balloon to facilitate removing the teflon tubing from the pilot balloon.The root cause of the reported issue was unable to be determined.The investigation could not determine a definitive root cause for the migration of the teflon tubing into the pilot balloon.Since no adverse trends have been identified related to this issue, no corrective actions are planned at this time.
 
Event or Problem Description
It was reported that a foreign object was found in the pilot balloon right out of the box.No patient injury was reported.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15607389
Report Number3012307300-2022-24078
Device Sequence Number2314712
Product Code JOH
UDI-Device Identifier15019517055122
UDI-Public15019517055122
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFT16EN35NGE061N
Device Catalogue NumberFT16EN35NGE061N
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown